Funnel Cloud, Dallas
- When
- June 29, 12:35 PM CST
- Where
- Dallas County, 2.07 mi S of Kennedy
- Reported by
- Public
- Coordinates
- 41.590, -94.120
An upper level low pressure trough rotated south across the state during the day on the 29th. Moisture was limited with CAPE in the 500 to 1000 J/kg range.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
An upper level low pressure trough rotated south across the state during the day on the 29th. Moisture was limited with CAPE in the 500 to 1000 J/kg range. The cold pool aloft moved into the state. With 500 J/kg of MUCAPE and 125 J/kg of MLCAPE available showers formed. Some of the showers produced brief funnel clouds. Several reports were received across parts of central and southern Iowa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 29, 11:53 AM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1253 PM CDT SAT JUN 29 2013 .SHORT TERM.../TODAY /... ISSUED AT 302 AM CDT SAT JUN 29 2013 MAIN FOCUS TODAY IS WITH PRECIP POTENTIAL THROUGH THE EARLY AFTERNOON HOURS AS A 500MB VORT MAX AND SHORTWAVE CUT ACROSS THE STATE ON THE BACK SIDE OF AN UPPER LOW PARKED OVER THE GREAT LAKES REGION. MODELS ARE IN GOOD AGREEMENT WITH THE HIGH POPS/LOW QPF SCENARIO TODAY...ESPECIALLY ACROSS THE NORTHEAST DURING THE MORNING HOURS. THE BEST FORCING AND THETA-E ADVECTION DISSIPATE DURING THE AFTERNOON FROM NORTH TO SOUTH AND TRENDED POPS SIMILAR MANNER...RESULTING IN DECREASING THEM AFTER 20Z. WENT NEAR GUIDANCE TODAY FOR MAX TEMPS AS THE CAA AND CLOUD COVER IN PLACE WILL KEEP TEMPS IN THE 70S ACROSS THE FORECAST AREA AND FELT NAM/GFS/SREF HAD A GOOD HANDLE ON THIS SETUP. .LONG TERM.../TONIGHT THROUGH FRIDAY/... ISSUED AT 302 AM CDT SAT JUN 29 2013 UPPER LEVEL ENERGY CURRENTLY DROPPING THROUGH THE DEEPENING LONG WAVE TROUGH JUST EAST OF WILL CLOSE OFF OVER THE LOWER OHIO VALLEY EARLY NEXT WEEK. A STRONG BLOCKING PATTERN DEVELOP DURING THIS TIME WITH INTER MOUNTAIN RIDGING STRENGTHENING WHILE HIGH PRESSURE BUILDS JUST OFF THE EAST COAST OF THE CONUS. THIS WILL KEEP COOLER CONDITIONS AND LOWER HUMIDITY IN PLACE THROUGH MUCH OF NEXT WEEK. LOW PRESSURE DROPPING INTO WESTERN CANADA WILL BEGIN TO SUPPRESS THE WESTERN RIDGE TO THE SOUTH TOWARD THE END OF THE WEEK AND AS THIS OCCURS...THE LOW PRESSURE SHOULD BEGIN TO MOVE. THE GFS AND THE MAJORITY OF ITS ENSEMBLE MEMBERS SOLUTION HAS THE LOW BEING INGESTED BY THE NORTHERN STREAM NEXT THURSDAY AND FRIDAY AS THE WESTERN RIDGE BECOMES SUPPRESSED WHICH IS REASONABLE. THE ECMWF HAS A SIMILAR SOLUTION EXCEPT IT LEAVES A SEGMENT OF ENERGY WHICH REMAINS TRAPPED OVER THE SOUTHERN PLAINS THROUGH DAY 10. OVERALL TEMPERATURES WILL GRADUALLY MODIFY THROUGH THE PERIOD WITH MOSTLY DRY CONDITIONS EXPECTED. THE EXACT EVOLUTION OF THE UPPER LOW WHILE BLOCKED STILL UNCERTAIN AS IT SHOULD WOBBLE A BIT AND RETROGRADE BACK TO THE NORTHWEST WHICH WOULD BRING ANOTHER ROUND OF ENERGY THROUGH IOWA WITH ADDITIONAL SHOWER AND THUNDERSTORM CHANCES MID WEEK. && .AVIATION...29/18Z ISSUED AT 1250 PM CDT SAT JUN 29 2013 PLENTY OF CLOUDS WITH TWO UPPER LEVEL DISTURBANCES MOVING THROUGH THE STATE. THE FIRST HAS REACHED SOUTHERN IA WITH A CONCENTRATION OF SHOWERS AND AN ISOLATED TSRA IN THE SOUTHEAST. NEXT IS MOVING INTO NERN IA AND WILL PASS SOUTH OF THE STATE BY EARLY EVENING. FOR THE MOST PART CONDITIONS WILL REMAIN VFR...HOWEVER PATCHY MVFR CIGS ARE LIKELY AS THE SECOND SYSTEM MOVES THROUGH. IMPROVING CONDITIONS TONIGHT WITH CLEARING SPREADING SOUTH. VFR CONDITIONS TONIGHT AND SUN. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PODRAZIK LONG TERM...DONAVON AVIATION...MS JUN 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 AM CDT SAT JUN 29 2013 IAZ004>007-015>017-023>028-033>038-044>050-057>062-070>075-081>086- 092>097-300915- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 402 AM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST FOR TODAY. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY DURING THE DAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ039-300915- BLACK HAWK- 402 AM CDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST FOR TODAY. THE THREAT FOR SEVERE WEATHER IS LOW. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE CEDAR RIVER NEAR CEDAR FALLS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY DURING THE DAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 134 PM CDT SAT JUN 29 2013 IAZ044>046-057>059-070>073-081>086-092>097-292200- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 134 PM CDT SAT JUN 29 2013 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION.
The Des Moines radar (KDMX), 37 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
3 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449626, 449662, 449663.